MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C2260
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a carotid cavernous fistula (ccf) using penumbra coil 400s ((b)(4)), a px slim delivery microcatheter (px slim), a neuron 6f 070 delivery catheter (neuron 070), and a non-penumbra long sheath.During the procedure, after advancing approximately twenty centimeters of a (b)(4) into the fistula, the physician reported that the (b)(4) unintentionally detached inside the px slim.Therefore, the px slim containing the detached (b)(4) was removed from the patient.Next, the physician re-advanced the same px slim into the fistula.While advancing another (b)(4) halfway through the px slim, the coil unintentionally detached inside the px slim.Therefore, the px slim containing the detached (b)(4) was removed from the patient.It was also reported that the physician preferred to use a different catheter and decided to remove the neuron 070 from the procedure.The procedure was completed using a non-penumbra microcatheter, non-penumbra coils, a non-penumbra catheter, the same long sheath, and a liquid embolic agent.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2023-00533.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18241677
Report Number3005168196-2023-00534
Device Sequence Number20494211
Product Code HCG
UDI-Device Identifier00814548019376
UDI-Public814548019376
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4002C2260
Device Lot NumberF00004624
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005